Illinois, 2024

Tornado and Damaging Winds in Illinois, June 13, 2024

June 13, 2024 · NWS LOT · 15 events in 4 counties and zones

One lone thunderstorm on the morning of the 13th produced severe winds over portions of the Chicago metro. Additional clusters of strong to severe storms developed that afternoon and evening mainly impacting areas south of I-80 with severe winds and one tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

One lone thunderstorm on the morning of the 13th produced severe winds over portions of the Chicago metro. Additional clusters of strong to severe storms developed that afternoon and evening mainly impacting areas south of I-80 with severe winds and one tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 13, 5:59 AM CST, 56 minutes earlier. Its key messages:

  • Strong storms this morning along and north of a Rockford to Chicago line. Hazards include lightning, small hail, and gusty winds.
  • Level 2 to 3 out 5 Risk for severe weather this afternoon and evening. Hazards include destructive hail (2"+) and wind (75mph+) and localized flash flooding.
  • Hot and humid conditions expected next week.
  • Periodic low chances for thunderstorms next week.
Area forecast discussion, Jun 13, 5:59 AM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
659 AM CDT Thu Jun 13 2024

.KEY MESSAGES...

- Strong storms this morning along and north of a Rockford to
  Chicago line. Hazards include lightning, small hail, and gusty
  winds.

- Level 2 to 3 out 5 Risk for severe weather this afternoon and
  evening. Hazards include destructive hail (2"+) and wind (75mph+)
  and localized flash flooding.

- Hot and humid conditions expected next week.

- Periodic low chances for thunderstorms next week.

&&

.UPDATE...
Issued at 655 AM CDT Thu Jun 13 2024

The forecast has been updated to account for a cluster of
strong storms that have persisted into northern Illinois early
this morning, mainly areas along and north of a Rockford to
Chicago line. Small hail to nickel size and gusty winds to 40
mph can't be ruled out. These storms could persist as far
southeast as downtown Chicago over the next 1-3 hours.

Petr

&&

.DISCUSSION...
Issued at 320 AM CDT Thu Jun 13 2024

Through Tonight:

Strong warm and moist advection continues early this morning
across the area which has held temperatures in the 70s and
dewpoints in the lower 60s. After daybreak expect dewpoints to
further increase into the upper 60s and perhaps even near 70.
This will make for a warm and muggy day with highs in the upper
80s to around 90 and heat indices in the low-mid 90s.

We continue to monitor a couple areas of upstream convection at
this hour, one small cluster moving east southeast across east
central Iowa and another broader axis of convection extending
from southeast Minnesota eastward across central Wisconsin. The
former may bring a few showers (maybe a rogue lightning strike)
into areas generally southwest of a Dixon to Paxton, IL line
around daybreak. The latter may just clip areas near the WI/IL
stateline near to shortly after daybreak as well. Most areas
will remain dry but a general increase in cloud cover is likely
for the first part of the morning.

Given an overall lower shower/storm coverage, while
acknowledging a brief period of increased cloud cover may delay
destabilization initially this morning, earlier concerns of
morning showers shunting the effective front well south of the
Chicago metro are becoming a less likely outcome with each
passing hour. Accordingly, confidence is increasing in scattered
to potentially numerous thunderstorm development this afternoon
along a cold front, potentially as early as 1-2 PM CDT across
southeast Wisconsin and along the WI/IL stateline. These storms
would then likely increase in coverage with southward extent as
they move across the area into the evening. As expected, there
remain subtle timing, coverage, and placement differences among
the various suite of available model guidance but there is
enough consistency to boost shower/storm chances into the
"likely to definite" range (60-80%), highest south of I-80.

Instability upwards of 2000-3000+ J/kg combined with deep layer
shear of 35-45+ kts will support supercell structures with
initial storm development this afternoon. Main hazards include
significant hail (2"+) and wind gusts (75mph+). With the arrival
of a subtle mid-level wave, further weakening of any remaining
convective inhibition should occur toward late afternoon/early
evening, suggesting storm mode transitions to congealing multi-
cell clusters and bowing segments as storm coverage increases,
particularly south of I-80.

The SPC Day 1 Outlook for severe weather remains mostly
unchanged with a level 2 of 5 risk for much of northern and
northeast Illinois and northwest Indiana and a level 3 of 5
risk confined to areas southwest of the Chicago metro where the
greatest instability is expected. A northeastward expansion of
this area into the metro certainly cannot be ruled out with
later updates. Any storms that develop across the entire area
will be capable of destructive hail (2"+) and wind gusts
(75+ mph).

A tornado cannot be fully ruled out today given an initial
supercellular mode in the afternoon, and then later into the
evening after storms grow upscale, but weak low-level shear and
high LCLs support no more than a 2% tornado risk.

Lastly, high PWATs and the potential for a period of training
storms this evening, supports a continued mention of a localized
flash flooding risk.

Petr

Friday through Wednesday:

Primary forecast concerns for the extended remain heat/humidity
and thunderstorm chances.

High pressure will be moving across the upper Great Lakes
region Friday and this will send a weak cold front down Lake
Michigan, arriving in the mid/late afternoon. While winds will
already be northeast near the lake, along with cooler temps,
this front will usher in cooler air across the entire cwa
through Friday evening. After highs in the lower/mid 80s for
most locations Friday, temps will be falling into the 60s by
sunset along with lower humidity levels. Low temps by Saturday
morning will be in the 50s for most areas.

High temps will be back in the 80s for most areas on Saturday
with dewpoints still only in the 50s. East/southeast winds will
keep the IL shore of Lake Michigan cooler.

As has been advertised for several days, the upper ridge will
begin to build north across the region on Sunday. To some
degree, the models and their ensembles have had a chance of
thunderstorms from early Sunday morning through early Monday
morning, as the ridge has not yet fully spread north of the cwa.
And while confidence remains low, this time period, Sunday-ish,
seems to be a time period to monitor for the potential for some
storms, with uncertainty for timing/location. Highs on Sunday
could easily be in the mid 90s for most of the area absent of
any significant cloud cover/precipitation.

After Sunday, confidence is very low for thunderstorm chances.
The ECMWF and its ensembles are hot and dry for several days
next week with the upper ridge firmly in place while the GFS
continues to show frequent precip chances, which would also
impact high temps, pushing them lower then currently
advertised. Blended pops have some form of low chance pops from
Saturday night onward and while any one of these periods may
have some precip, much of the extended is likely to be dry with
little skill trying to time any impulse.

Uncertainty increases further by Wednesday/Thursday when a cold
front may approach from the northwest bringing what will likely
be the next best chance of precipitation (after Sunday) and if
the front does move through the area, a break from the hot and
humid conditions.

As for heat index values, current highs in the lower/mid 90s and
dewpoints generally in the upper 60s to around 70 yield heat
index values in the upper 90s to around 100. Again, with no
precip influences/effects. Plan to starting mentioning this heat
potential in the HWO this morning. cms

&&

.AVIATION /12Z TAFS THROUGH 18Z FRIDAY/...
Issued at 647 AM CDT Thu Jun 13 2024

Forecast concerns include...

Scattered thunderstorms this morning with possible wind shift.
Scattered strong/severe thunderstorms this afternoon.
East/northeast winds late this afternoon into this evening.

Scattered thunderstorms have continued to develop across
southwest WI early this morning and are now moving into far
northern IL. This activity is expected to continue southeast
and will move across the Chicago terminals over the next few
hours. A northerly wind shift is possible as well with this
activity. Further development is possible on the southern flank
of this activity, as it moves to the east/southeast.

How this current activity may affect this afternoon's convection
is unclear. There is another upper wave that will be approaching
and thunderstorm development still looks on track. The question
now will be if it develops south of where this current activity
moves. Trends will need to be monitored this morning into early
this afternoon, but for now, opted to make no changes to the
current forecast. Thunderstorms this afternoon into this evening
will likely be strong to severe with gusty/erratic winds.

If winds turn northerly this morning and assuming they turn back
southwesterly this morning, they'll likely gust into the 20kt
range through early afternoon and then turn more westerly,
possibly northwesterly. Depending on storm coverage/location,
winds are expected to turn back north/northeasterly late this
afternoon into this evening and then should turn back to a light
north or north/northwest direction this evening. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Jun 13, 2:58 AM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
358 AM CDT Thu Jun 13 2024

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-140900-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
358 AM CDT Thu Jun 13 2024 /458 AM EDT Thu Jun 13 2024/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
    Level 3 of 5 Damaging Wind Risk...up to 75 mph.
    Level 3 of 5 Damaging Hail Risk...up to 2 inches in diameter.
    Level 1 of 5 Tornado Risk.
    Limited Flooding Risk.

DISCUSSION...

Isolated thunderstorms and gusty winds are possible near the
Wisconsin-Illinois stateline as well as areas west of I-39 toward
daybreak through mid morning.

Thunderstorms are expected this afternoon and evening. Some will
likely be strong to severe, capable of producing damaging hail
and winds along with the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sunday through Wednesday...
  Limited Thunderstorm Risk.
  Limited Heat Risk

.SPOTTER INFORMATION STATEMENT...

  Spotters will likely be needed this afternoon and evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 35 mph.

LMZ740>745-140900-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
358 AM CDT Thu Jun 13 2024

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Level 2 of 5 Thunderstorm Wind Gust Risk...up to 65 knots.
     Level 2 of 5 Hail Risk...up to 2 inches in diameter.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sunday through Wednesday...
  Limited Thunderstorm Risk.

Petr

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 13, 5:13 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
613 AM CDT Thu Jun 13 2024

ILZ003-004-131145-
Boone IL-Winnebago IL-
613 AM CDT Thu Jun 13 2024

...STRONG THUNDERSTORMS WILL IMPACT WINNEBAGO AND BOONE COUNTIES
THROUGH 645 AM CDT...

At 612 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Footville to Davis.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rockford, Belvidere, Loves Park, Machesney Park, Roscoe, South
Beloit, Rockton, Poplar Grove, Rockford Airport, Candlewick Lake,
Cherry Valley, Winnebago, Pecatonica, Durand, Capron, Timberlane,
Caledonia, Shirland, Lake Summerset, and Harrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4249 8871 4234 8871 4220 8894 4220 8917
      4221 8917 4228 8940 4250 8940
TIME...MOT...LOC 1112Z 296DEG 35KT 4261 8910 4241 8943

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Petr
Special weather statement, Jun 13, 5:31 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
631 AM CDT Thu Jun 13 2024

ILZ003>005-011-012-131200-
Kane IL-De Kalb IL-Boone IL-McHenry IL-Winnebago IL-
631 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DE KALB...
WINNEBAGO...NORTHWESTERN KANE...WESTERN MCHENRY AND BOONE COUNTIES
THROUGH 700 AM CDT...

At 630 AM CDT, Doppler radar was tracking strong thunderstorms
extending from Durand to Belvidere, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rockford, Lake in the Hills, Belvidere, Woodstock, Huntley, Loves
Park, Machesney Park, Roscoe, Harvard, South Beloit, Rockton,
Marengo, Poplar Grove, Genoa, Rockford Airport, Pingree Grove,
Hampshire, Candlewick Lake, Lakewood, Cherry Valley, Winnebago, Davis
Junction, Sharon, Capron, and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4249 8840 4204 8840 4215 8894 4215 8917
      4220 8917 4220 8924 4250 8924
TIME...MOT...LOC 1130Z 286DEG 35KT 4224 8888

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Doom
Special weather statement, Jun 13, 6:01 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
701 AM CDT Thu Jun 13 2024

ILZ003>005-011-012-131245-
Kane IL-De Kalb IL-Boone IL-McHenry IL-Winnebago IL-
701 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DE KALB...
SOUTHEASTERN WINNEBAGO...NORTHERN KANE...MCHENRY AND BOONE COUNTIES
THROUGH 745 AM CDT...

At 701 AM CDT, Doppler radar was tracking strong thunderstorms
extending from Rockford to Marengo to Hebron, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rockford, Elgin, Crystal Lake, Carpentersville, Algonquin, Lake in
the Hills, McHenry, Belvidere, Woodstock, Huntley, Loves Park,
Machesney Park, Fox Lake, Harvard, Island Lake, Marengo, Poplar
Grove, Cary, Gilberts, West Dundee, Hampshire, Johnsburg, Lakemoor,
Spring Grove, and Candlewick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4249 8820 4216 8820 4215 8824 4209 8824
      4211 8859 4216 8908 4237 8906 4236 8862
      4250 8857
TIME...MOT...LOC 1201Z 286DEG 32KT 4220 8857

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Doom
Special weather statement, Jun 13, 6:26 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
726 AM CDT Thu Jun 13 2024

ILZ005-012-013-103-131315-
Kane IL-McHenry IL-DuPage IL-Northern Cook IL-
726 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN KANE...SOUTHEASTERN
MCHENRY...NORTHWESTERN DUPAGE AND NORTHWESTERN COOK COUNTIES THROUGH
815 AM CDT...

At 725 AM CDT, Doppler radar was tracking strong thunderstorms
extending from near Belvidere to West Dundee, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elgin, Schaumburg, Palatine, Wheaton, Hoffman Estates, Bartlett,
Streamwood, Carol Stream, Hanover Park, Carpentersville, Glendale
Heights, St. Charles, Algonquin, Lake in the Hills, Glen Ellyn, West
Chicago, Huntley, Campton Hills, Barrington, Roselle, Bloomingdale,
South Elgin, Winfield, Pingree Grove, and Gilberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4218 8820 4215 8820 4215 8807 4186 8807
      4201 8860 4206 8860 4207 8859 4219 8859
TIME...MOT...LOC 1225Z 300DEG 27KT 4209 8841

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Doom

The radar

The Chicago radar (KLOT), 35 km away, was scanning. The volume nearest the first event began at 12:53 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Du Page

When
June 13, 6:55 AM CST
Where
Du Page County, 0.69 mi N of Carol Stream
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.920, -88.130

A trained spotter reported tree limbs down around 6 inches in diameter as well as damage to a fence.

Thunderstorm Wind, Du Page

When
June 13, 6:58 AM CST
Where
Du Page County, 1.24 mi SW of Cloverdale
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.930, -88.140

A trained spotter measured a peak gust of 70 mph and noted damage to patio furniture.

Thunderstorm Wind, La Salle

When
June 13, 7:30 PM CST
Where
La Salle County, 0.69 mi S of Streator
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.110, -88.830

A 911 dispatch center reported power lines down and damage to trees in Streator.

Thunderstorm Wind, Livingston

When
June 13, 7:35 PM CST
Where
Livingston County, Pontiac
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.880, -88.630

A 911 dispatch center reported power lines down, damage to trees, and a downed street lamp in Pontiac.

Thunderstorm Wind, Livingston

When
June 13, 7:40 PM CST
Where
Livingston County, Fairbury
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.750, -88.520

A 911 dispatch center reported power lines down and damage to trees in Fairbury.

Tornado, Ford

When
June 13, 7:50 PM CST to 7:52 PM CST
Where
Ford County, 4.28 mi WSW of Garber to 2 mi WNW of Gibson City
Rating
EF1
Path length
3.35 mi
Path width
1,300 yd
Reported by
NWS Storm Survey
Coordinates
40.506, -88.459

An NWS damage survey confirmed an EF-1 tornado with peak winds around 110 mph began in McLean County and crossed into Ford County before lifting just northwest of Gibson City. While in the WFO Chicago CWA, the tornado produced mostly tree and power line damage in addition to damage to a few grain bins.

Thunderstorm Wind, Ford

When
June 13, 7:57 PM CST
Where
Ford County, 1.72 mi ENE of Gibson City
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
40.480, -88.340

An Ambient weather station measured a 63 mph gust northeast of Gibson City.

Thunderstorm Wind, Ford

When
June 13, 7:58 PM CST
Where
Ford County, Elliott
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.470, -88.270

Emergency management reported trees down on power lines and a shed that had been blown across the road.

Thunderstorm Wind, Ford

When
June 13, 7:58 PM CST
Where
Ford County, 0.87 mi NW of Gibson City Municipal Airport
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
40.490, -88.280

Pictures received showed a wooden shed whose side and roof were ripped off, a children's playset blown over, the top shed of a trailer blown off, and several softwood trees snapped north of Elliot.

Thunderstorm Wind, Ford

When
June 13, 7:59 PM CST
Where
Ford County, Sibley
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.590, -88.380

Broadcast media relayed trees down in Sibley, including one down onto a house.

Thunderstorm Wind, Ford

When
June 13, 7:59 PM CST
Where
Ford County, 1.42 mi NNE of Proctor
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.428, -88.386

Broadcast media relayed trees down across state routes 47 and 54 south and southwest of Gibson City.

Thunderstorm Wind, Ford

When
June 13, 7:59 PM CST
Where
Ford County, Gibson City
Measured
56 kt (64 mph) estimated gust
Reported by
Local Official
Coordinates
40.470, -88.370

Numerous trees and power lines were downed across Gibson City. A stoplight had also been blown off its pole and panels were blown out of a fence.

Thunderstorm Wind, Ford

When
June 13, 8:05 PM CST
Where
Ford County, 0.87 mi SW of Melvin
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.560, -88.260

Emergency management reported numerous power lines and power poles downed southwest of Melvin.

Thunderstorm Wind, Ford

When
June 13, 8:18 PM CST
Where
Ford County, Paxton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.460, -88.100

Emergency management reported trees down in Paxton, including at least one large tree snapped at the trunk.

Thunderstorm Wind, Ford

When
June 13, 8:18 PM CST
Where
Ford County, 0.16 mi WNW of Paxton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.461, -88.103

Two cars were crushed by falling trees near the intersection of Center St and Maple St in Paxton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2024Every state in 2024This day in weather historyThe tornado archive for Illinois, 2024Warnings in Illinois, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1186765, 1186768, 1186772, 1186774, 1186776, 1186814, 1186778, 1186819, 1186820, 1186829, 1186836, 1186843, 1186844, 1186845, 1186850.